MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 A.PED. BURRH.RES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 A.PED. BURRH.RES; HYDROCEPHALUS MANAGEMENT
Model Number FX571T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx571t) was implanted during a primary procedure performed on (b)(6) 2018.According to the complainant, the shuntsystem was believed to be clogged.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years.Weight: 13 kilograms (kg).Height: 90 centimeters (cm).
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant damage of the valves, but deposits on the progav 2.0 and a third-party product at the distal catheter of the shuntasssistant 2.0 were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of blockage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 is operating within the accepted tolerance in the horizontal position.The shuntassistant 2.0 is operating not within the specified tolerances in the vertical position.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant damage of the valves, but deposits on the progav 2.0 and a third-party product at the distal catheter of the shuntasssistant 2.0 were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The opening pressure of the shuntassistant 2.0 was out of tolerance, but all other specifications were met.The shuntassistant 2.0 showed an accelerated outflow of liquid during the test.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of occlusion.At the time of our investigation, the valves were shown to be permeable.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS SA2.0 25 A.PED. BURRH.RES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11780545
Report Number3004721439-2021-00103
Device Sequence Number4330827
Product Code JXG
UDI-Device Identifier04041906503987
UDI-Public4041906503987
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberFX571T
Device Catalogue NumberFX571T
Device Lot Number20042986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight13